Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 86, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 11, 2020, 2:56 AM EST. It took effect at Nov 11, 2020, 4:00 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2020, 2:56 AM EST (07:56 UTC)
- In effect from
- Nov 11, 2020, 4:00 PM EST
- Expired
- Nov 13, 2020, 3:29 AM EST
- In force
- 35 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
073 WHUS71 KPHI 110756 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 256 AM EST Wed Nov 11 2020 ANZ450>455-112100- /O.NEW.KPHI.SC.Y.0086.201111T2100Z-201112T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 256 AM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EST THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected this afternoon and evening. Thursday morning, winds will shift to northwest and then north at 10 to 15 kt with gusts up to 25 kt. Seas of 3 to 6 ft expected. * WHERE...New Jersey and Delaware Atlantic coastal waters. * WHEN...From 4 PM this afternoon to 6 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
5 follow-up statements
189 WHUS71 KPHI 112031 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 331 PM EST Wed Nov 11 2020 ANZ450>455-121000- /O.EXT.KPHI.SC.Y.0086.201111T2100Z-201113T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 331 PM EST Wed Nov 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected this afternoon and evening. Thursday morning, winds will shift to northwest and then north at 10 to 15 kt with gusts up to 25 kt. Seas of 4 to 6 ft expected. * WHERE...New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
941 WHUS71 KPHI 120815 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 315 AM EST Thu Nov 12 2020 ANZ450>455-122100- /O.CON.KPHI.SC.Y.0086.000000T0000Z-201113T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 315 AM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southwest winds early this morning becoming north, then northeast this evening around 10 to 20 kt with gusts up to 25 kt. Seas 4 to 6 ft. * WHERE...New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Meola
444 WHUS71 KPHI 122026 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 326 PM EST Thu Nov 12 2020 ANZ450>455-131000- /O.CON.KPHI.SC.Y.0086.000000T0000Z-201113T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 326 PM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt, becoming NE. Seas 4 to 6 ft. * WHERE...New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
798 WHUS71 KPHI 130215 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 915 PM EST Thu Nov 12 2020 ANZ450>455-131200- /O.CON.KPHI.SC.Y.0086.000000T0000Z-201113T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 915 PM EST Thu Nov 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
784 WHUS71 KPHI 130829 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 329 AM EST Fri Nov 13 2020 ANZ450>455-130930- /O.CAN.KPHI.SC.Y.0086.000000T0000Z-201113T1200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 329 AM EST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have subsided so the small craft advisory has been cancelled. Expect the winds and seas to remain below advisory conditions through the day time, though winds may get close to advisory conditions once again tonight. $$ Johnson
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 1:43 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 11, 1:43 AM EST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 143 AM EST Wed Nov 11 2020 .SYNOPSIS... An area of low pressure will move across the Great Lakes into Canada overnight as high pressure moves further offshore. A cold front associated with this area of low pressure will move toward the region Wednesday before completely pushing offshore Thursday afternoon. High pressure will briefly build across the region into the weekend, quickly moving off to the east as another area of low pressure moves across the Great Lakes. A warm front accompanying this low will push northward across the region Sunday before another cold front crosses the area Monday. && .NEAR TERM /THROUGH TONIGHT/... In the mid levels, the eastward shift of the longwave ridge axis will set the stage for significant moisture advection through the day today. With this shift, low to mid level flow will have a long moist fetch from the Gulf to the Mid Altantic. The approaching cold front from the west and associated low level short wave trough will provide lift for rain starting mid day and continuing into this evening at least. Heavy rain threat: Models depict precipitable water values increasing to near 2 inches by this evening. That would be a record high value for the Mid Atlantic in mid November. That alone increases the risk for heavy rain with the approaching cold front. Additionally, high resolution guidance has trended slightly northwest with the high precipitable water and QPF axis, with 2 to 3 inches of rain now possible as far northwest as the 95 corridor. This area has a lower threshold for heavy rain leading to flash flooding than does the Pine Barrens and areas further south in Delmarva. However, there are a few negating factors. First, flash flood guidance remains quite dry thanks to the dry pattern over the past week. Secondly, guidance continues to trend more progressive with the front, limiting the period of concern for heavy rain. After coordination with our neighboring offices, plan to wait until the 12Z RAOB data come in to see if precipitable water values are increasing as quickly as what guidance is depicting before making a decision on a flash flood watch. Temperatures: For high temperatures today, went with higher guidance but didn't go above guidance for a change. Despite the recent cold bias of guidance, expect that the increasing moisture and persistent cloud cover should limit heating. As mentioned above, guidance continued the trend with a progressive cold front, so the front could be almost out of our region by the end of tonight. It still looks like there is significant dry air advection behind the front, so have decreased PoPs over the southern Poconos and NW NJ where the front should arrive the earliest. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... Thu thru Thu night...A subtle weak wave moves along the front Thu prolonging the arrival of the drier and cooler air behind the system. The mild and humid airmass in place Wed will yield decent QPF across the area with 1.5 to 2.0 inches for the NE PA and nrn NJ areas and 2.0 to 2.5 inches for srn NJ, metro Philadelphia and Delmarva. Probably not enough to produce widespread flooding, but can;t completely rule out some localized flooding concerns for the period. Temperatures some 5 to 10 degrees above normal Thu then trending close to normal Thu night. Friday...Fair weather expected, can't completely rule out a scattered shower early, so we'll just keep pops in the slight chc range for now. Low pressure pulls away offshore while high pressure begins to build from the central part of the U.S. High temps a few degrees above normal with maxs in the upper 50s/low 60s most areas and some mid 60s for Delmarva. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Fri night/Saturday...High pressure will be across the region with fair weather expected thru the period. Increasing clouds late Sat. as the next system develops to the SW. Seasonable temperatures overall, maybe a degree or two below normal, with highs Sat. mostly in 50s for the forecast area and some upper 40s for the higher elevations NW. Sat night thru Monday...Unsettled conditions with an upper trough moving towards the region and the last of the remnant moisture associated with TS Eta moving up across the East Coast. Pops are in the chc range Sat night then increase to low likelies for Sunday as the best dynamics arrive for the Middle Atlantic. Beyond that the upper energy is more scattered so mostly chc pops for Sun night and Monday. The precipitation will be rain for most areas most of the time but a few snow flakes are possible up across the higher elevations of the Poconos late Sat night/Sun morning. Temperatures will be close to normal Sat night, but then turn above normal for the rest of the (Sun-Mon) period. Monday night/Tue... Fair weather behind the departing deep low across the Canadian Maritime Provinces and high pressure across the Central Plains. Colder air will be arriving with temperatures around 5 degrees below normal. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through 12Z...Ceilings should gradually lower to MVFR and IFR through the early morning hours. Some visibility restrictions are possible too, but expect ceilings to mostly be the controlling factor. South southwesterly wind up to 10 kt. Moderate confidence on most aspects of the forecast, but low confidence on the timing details. Today...Prevailing MVFR and IFR ceilings. Rain arriving from the west after 18Z. The rain will become moderate to heavy late in the period, which will also result in visibility restrictions. Southerly wind 5 to 10 knots. Moderate confidence on most aspects of the forecast, but low confidence on the timing details. Tonight...Starting IFR with both ceilings and visibilities (rain continues) this evening, but conditions should improve from northwest to southeast after 06Z. KABE, KRDG, and KTTN are the most likely to see improvement to MVFR, and possibly even VFR before 12Z. KPHL, KPNE, and KILG could see improvement to MVFR after 09Z. KMIV and KACY are likely to remain IFR through the overnight. Southerly winds 5 to 10 kt, with an abrupt shift to northwesterly winds of 5 to 10 kt after 06Z. Moderate confidence on the overall pattern. .Outlook... Thursday...Conditions should gradually improve to VFR through the day on Thursday. Northwesterly and northerly winds of 5 to 10 kt. Moderate confidence. Fri thru Saturday...Mostly VFR. Morning fog possible. Sat night/Sunday...Restrictions possible. Showers. && .MARINE... On the Delaware Bay...Winds and waves should stay below SCA criteria. However, an abrupt shift from southerly to northwesterly winds is expected late tonight. Delaware and New Jersey coastal waters: Southerly winds will gradually increase through the day today, with borderline SCA conditions possible by this evening. An abrupt shift to northwesterly winds is possible early Thursday morning. .Outlook... Thursday...SCA conditions possible. Showers. Fri/Sat...sub-SCA. Fair weather. Sat night thru Sunday...sub-SCA. Showers possible. && .CLIMATE... Eight of our climate sites tied or broke records yesterday, Tuesday, November 10. For further information on those, see the record event reports. We may get close to the record highs for November 11. However, the present forecast falls just short. Here are the records. Mount Pocono PA - 69 in 1949 Allentown PA - 72 in 1935 and 1949 Reading PA - 74 in 1985 Philadelphia PA - 74 in 1949 and 2006 Trenton NJ - 74 in 2006 Atlantic City (airport) NJ - 76 in 1985 Atlantic City Marina NJ - 74 in 1985 Wilmington DE - 74 in 1985 Georgetown DE - 78 in 2006 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Johnson Short Term...O'Hara Long Term...O'Hara Aviation...Johnson/O'Hara Marine...Johnson/O'Hara Climate...WFO PHI
Hazardous weather outlook, Nov 10, 3:42 PM EST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 342 PM EST Tue Nov 10 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-112045- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 342 PM EST Tue Nov 10 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Patchy dense fog is possible tonight and into the early morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rain is possible starting tomorrow afternoon and continuing into Thursday. This could lead to flooding, especially in urban and poor-drainage areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-470>473-475-112045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- Waters from Sandy Hook NJ to Manasquan Inlet NJ out 20 to 40 nm- Waters from Manasquan Inlet NJ to Little Egg Inlet NJ out 20 to 40 nm- Waters from Little Egg Inlet NJ to Great Egg Inlet NJ out 20 to 40 nmY from 20 to 40 NM- Waters from Great Egg Inlet NJ to Cape May NJ out 20 to 40 nm- Waters from Cape May NJ to Fenwick Island DE out 20 to 40 nm- 342 PM EST Tue Nov 10 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Patchy dense fog is possible overnight and into the early morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:34 PM EST | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 3 hr |
| Nov 11, 6:51 PM EST | Areal Flood Advisory | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Ocean and 1 more | 3 hr |
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.